Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 7, 2013, 4:21 PM EDT for Seminole County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2013, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 7, 2013, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
County Seminole County, GA
The radar
The Tallahassee radar (KTLH), 78 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WWUS82 KTAE 072021
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT SUN JUL 7 2013
GAZ155-072045-
SEMINOLE GA-
421 PM EDT SUN JUL 7 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SEMINOLE COUNTY...
* UNTIL 445 PM EDT
AT 420 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTH OF DONALSONVILLE...OR NEAR DESSER...MOVING
NORTHWEST AT 20 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3106 8473 3104 8476 3084 8477 3080 8479
3076 8486 3071 8486 3076 8492 3082 8494
3085 8492 3089 8494 3094 8498 3096 8498
3098 8501 3102 8500 3108 8502
TIME...MOT...LOC 2021Z 144DEG 19KT 3093 8486
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:01 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 7, 3:01 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 301 PM EDT Sun Jul 7 2013 .NEAR TERM [Through Tonight]... Current forecast appears on track for the remainder of today and tonight. Shortly after sunset most showers and thunderstorms should have diminished, but there is a slight chance some stick around in our far western CWA a bit longer. Expect a general clearing of skies from east to west as dry air continues to move into our area. Therefore expect mostly clear skies with low temperatures reaching the lower 70s. && .SHORT TERM [Monday Through Wednesday]... A surface ridge will remain established across the northeastern GOM with associated high center settling generally sewd off the Carolina coast over the next several days. This will maintain general e-sely surface winds. Aloft, TUTT low feature will continue to move across the Bahamas early in the week and into the ern GOM by mid week. This will gradually bring drier mid/upper level air, evident on WV-imagery off the southeast coast this afternoon, wwd into our area through the early part of next week. This should aid in providing some relief from the more widespread showers and tstms we have been dealing with, and result in lower PoPs. Overall, pattern will remain fairly seasonal with high temperatures rising into the upper 80s/lower 90s along the coast to the mid 90s inland for Tue and Wed. && .LONG TERM [Wednesday Night through Sunday]... A rather unsettled pattern will continue across the region into next weekend with abundant low level moisture supporting typical summer-like thunderstorms in the afternoon and evening. Models drift weakening mid/upper low into the nern Gulf of Mexico by mid- week, and amplify large upper high over the srn/central Rockies. This should reestablish a well defined trough over the eastern 1/3 of the CONUS, with mid/upper low perhaps digging sswwd into the area next weekend. Overall, expect near seasonal temperatures. && .AVIATION... [Through 18z Monday] Drier air is gradually filtering across the the area from west to east resulting in less afternoon thunderstorm coverage and especially along and east of a KABY- KVLD line. Expect occasional thunderstorms 19Z-23Z at KTLH, KECP, and KDHN with clearing after 00Z. With less rainfall this afternoon and some drying, only put any fog tomorrow morning at KDHN, KECP, and KABY from 09Z-12Z. && .MARINE... Surface ridge will remain predominant across the region with east to southeast winds. Expect seas and overall conditions to return to more typical values for mid summer. && .FIRE WEATHER... Relative humidity values will remain above critical values, so no fire weather concerns are expected for the foreseeable future. && .HYDROLOGY... Expect a gradual improvement in overall river flooding issues as we move into next week. Expect Choctawhatchee to crest at Caryville and Bruce early in the week. Elsewhere, most sites should have crested at this point. Afternoon thunderstorms can still create short-term flooding problems if they move over areas already inundated. However, these should be fewer in number/coverage over the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 90 72 93 71 / 20 40 20 20 20 Panama City 75 88 74 90 75 / 20 40 20 20 20 Dothan 73 91 72 94 73 / 30 40 20 30 20 Albany 73 92 72 94 72 / 30 40 20 30 20 Valdosta 72 91 70 93 70 / 20 30 20 30 20 Cross City 71 92 70 93 70 / 20 30 20 20 20 Apalachicola 74 87 73 88 75 / 20 40 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term/Fire Weather...Navarro/DVD Short Term/Long Term/Marine/Hydrology...Evans Aviation...Hollingsworth
In the hours before
Special weather statement, Jul 7, 3:13 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT SUN JUL 7 2013
FLZ009>011-072000-
HOLMES FL-JACKSON FL-WASHINGTON FL-
213 PM CDT SUN JUL 7 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN
HOLMES...WESTERN JACKSON AND NORTHERN WASHINGTON COUNTIES...
* UNTIL 300 PM CDT
AT 211 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR CHIPLEY...MOVING NORTH AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3099 8546 3100 8545 3100 8542 3100 8541
3065 8545 3065 8566 3099 8572
TIME...MOT...LOC 1913Z 179DEG 17KT 3074 8556
42-DVDSpecial weather statement, Jul 7, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT SUN JUL 7 2013
GAZ155-072045-
SEMINOLE GA-
421 PM EDT SUN JUL 7 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SEMINOLE COUNTY...
* UNTIL 445 PM EDT
AT 420 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTH OF DONALSONVILLE...OR NEAR DESSER...MOVING
NORTHWEST AT 20 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3106 8473 3104 8476 3084 8477 3080 8479
3076 8486 3071 8486 3076 8492 3082 8494
3085 8492 3089 8494 3094 8498 3096 8498
3098 8501 3102 8500 3108 8502
TIME...MOT...LOC 2021Z 144DEG 19KT 3093 8486
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:13 PM EDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jul 7, 4:22 PM EDT | Special Weather Statement | TAE | Decatur | 38 min |
| Jul 7, 5:26 PM EDT | Special Weather Statement | TAE | Clay, Early | 34 min |
| Jul 7, 7:44 PM EDT | Areal Flood Advisory | TAE | Worth | 2 hr |
| Jul 7, 5:54 AM EDT | River Flood Warning | TAE | Geneva | 5 hr |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.